Off-Kilter: I’m Not Liking This

ask blackboard chalk board chalkboard
Photo by Pixabay on Pexels.com

I’m sure many of you will relate to this, as all of us have had to go through a medication change at some point or another. I just went through one in the past couple of weeks. But it was to go back on one that I had success with in the past. Problem is, I’m wondering if the success is short lived.

Let’s back up.

For almost a year, I had been on an SSRI that had slowly, over time, started triggering akathisia to the point that I thought I was literally going crazy. I mean, for someone who is already dealing with mental illness to think they are going crazy says a lot. But once it was realized that it was the SSRI that was triggering everything, once I stopped it, the akathisia and the feeling of going crazy stopped almost immediately.

It was at that point that my psychiatrist decided to put me on an another drug that I had had success with in the past. The thing is though, I’m noticing strange things: running into walls, doors, and door frames; lapse in memory; unable to concentrate; unable to sleep; muscle and joint pain; and explainable exhaustion.

I keep telling myself that it is probably just a combination of both coming off the SSRI and starting on the new medication, but something just isn’t right. And I can’t pinpoint it. All I can say is that I don’t like the way I feel and I don’t like how the bruises are adding up. And my work has taken a hit due to it.

So, my question to my readers is if any of you have experienced anything like this before? How did you approach it or tackle it? I want to hear how you handled your experience.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s